The monthly PMS is making me crazy again. As usual, I'll feel very tired, fatigue, often feel like you just want to sleep right there on the floor. Is this tense permit me to stress dose HC for another 5mcg or 10 maybe. I'm taking 10 each at 7am, 12, 3 daily. Any idea?
I know this stress is from PMS coz it also comes with significant mood change. Favourite radio channel become irritating, those people in the office elevator suddenly become my enemies.
There is an art and science to stress dosing - IMHO...
Doctors can vary widely - and have you consulted yours? PMS can vary widely too - people can get very sick and illness is a parameter for stress dosing. In my doc's guidelines - I am told fevers, vomiting, runs, surgery all call for stress dosing. I also add 5mg HC if I fly - and I did stress dose a bit when my mom died.
Usually the advise is doubling the dose to get you over the hump - plus fluids, salt etc. I don't know what your usual dose is - but to take 40mg - that is a rather hefty dose (like a vomit style or more dose) to me - and can put you in the realm of steroid induced Cushing's - which can make you feel awful in of itself... Corticosteroids are a funny thing - too little are bad and too much are bad too - so it takes knowing your body and adjusting to know what you need. Too much can cause fatigue too. Causes anxiety and the whole enemy thing - ah...
Have you tried more salt, a tad less steroid and other meds for PMS rather than the stress dose? What is your doc advising?
40 mcg ….yeah..I hesitate to proceed, it might be too high. My usual is 10 in am, 10 at 12 noon. I take another 10 at 3 quite often due to my nature of work. I go out and see people. Tks for reminding me re cushing and that over dose symptoms.
Doctor gave me Bcomplex, I feet the difference but I have to stop it after 2-3 months coz it made me craving for food.
I’ve also tried EPO, it helps. But now I don’t anymore coz it need regular intake and I can’t it afford financially.
I’ll ask the doctor again when I see them. Yes, it’s funny…we can’t have it too little neither too much...lol…
I have secondary adrenal insufficiency & I'm going through the same battle during my period. I get very depressed, tired, pain, hopeless. Also, have many other diseases (depression, CFS, fibromyalgia to name few). I believe that our bodies are so sensitive to changes, allergies, pain, discomfort - so that when us women with PAI or SAI are menstruating, our bodies can't make enough cortisol to respond to the changes. That's why we do need to stress dose. However, as "rumpled" says, there is an art to stress dosing. It's so difficult to say how much or how little. I've only been diagnosed since May 2010 but have already gained 50 pounds from the steroid. I've seen several drs. & am going to see a new endocrinologist in December hoping she can help me maintain (and poss. lose) my weight while still dosing adequately.
Diana (and any other reader), I feel for you & understand what you are going through. I've had a horrible week with my period - a true valley. I always say I can conquer it on my own but then it comes for about 2 days...the week before & during are pure hell for me & my family. I can barely get out of bed, shower or take care of my son. And I cry for no reason, get irritable & very, very down. I pray a lot, read the bible & try not to isolate or get angry with myself. It's so hard not to. We want to control our emotions & society tells us we should be able to. But, we are already battling physical ailments then emotional stuff on top of it.
If you ever want to write me for support or to vent, I understand & love to find other friends who "get me" - my email address is:
Seeing your posts tonight make me feel less alone, less weird & more hopeful. I am seeing a psychiatric nurse practitioner in the near future to get more help for my depression & this PMDD. I'm currently on Cymbalta which helps my fibromyalgia immensely but not as much for the depression. I'm just afraid of contraindications with my steroids or more weight gain.
Please let me know what works for both of you in regard to the AI and the PMDD/depressioin/menstrual issues.
Thanks for sharing. Means so much to me!
Hi, I’m glad to hear from you. It’s nice to know that I’m not alone. Yes, I’ve tried telling myself that it’s just temp, and that it’ll go away. But it’s too overwhelming sometimes, crying for unknown reason, feeling sad (weird...isn't it?), irritable and those fatigue and lethargic.
I don’t take anything for depression, yet. I’m trying to minimize my pills intake where ever possible and as long as I can handle. I’m just afraid with all those weight gain, and any possible side effects due to drug interactions, I’m taking hidrocortisone for AI, and nothing for PMS right now. I used to take Bcomplex, and EPO for PMS (just in case you over looked my post above).
After discussing it here about stress dosing for PMS…I guess I have to put it to kiv. Thanks again to you and Rumpled.
I’m glad you’re seeing new endo and the psychiatric nurse. With all those illnesses, you have too much on your plate already.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.